Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 322, NWS Tulsa, OK

May 25, 2008Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2008, 4:00 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 4:00 PM CDT (21:00 UTC)
Expired
May 25, 2008, 5:00 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2790 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252100
SVRTSA
ARC015-087-252200-
/O.NEW.KTSA.SV.W.0322.080525T2100Z-080525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 500 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM HINDSVILLE TO WESLEY TO 12 MILES SOUTH OF
  WESLEY...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HINDSVILLE...JAPTON...CLIFTY...HUNTSVILLE...AURORA...FORUM...
  WITTER...MARBLE...KINGSTON...RUDD...RULE...OSAGE...CARROLLTON AND
  ALPENA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AND AWAY
FROM WINDOWS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3597 9344 3595 9348 3587 9351 3585 9394
      3597 9395 3619 9391 3623 9388 3632 9329
      3613 9328
TIME...MOT...LOC 2100Z 262DEG 26KT 3616 9390 3601 9386
          3587 9398

$$
3 follow-up statements
000 
WWUS54 KTSA 252119
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT SUN MAY 25 2008

ARC015-087-252200-
/O.CON.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
419 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLIFTY TO HUNTSVILLE TO JAPTON...MOVING EAST AT 30
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMONY...
FORUM...ALABAM...AURORA...WITTER...MARBLE...METALTON...CABANAL...
KINGSTON...DRYFORK...RUDD...RED STAR...RULE...WEATHERS...CONNOR...
OSAGE...CARROLLTON...DELMAR AND ALPENA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3597 9344 3595 9348 3587 9351 3585 9394
      3597 9395 3619 9391 3623 9388 3632 9329
      3613 9328
TIME...MOT...LOC 2119Z 262DEG 26KT 3622 9375 3607 9371
          3593 9383

$$
000 
WWUS54 KTSA 252140
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN MAY 25 2008

ARC015-087-252200-
/O.CON.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
440 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MADISON AND SOUTHEASTERN CARROLL COUNTIES...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM METALTON TO HUNTSVILLE TO JAPTON...MOVING EAST AT 30
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...RUDD...
RULE...AURORA...CONNOR...DRYFORK...WITTER...KINGSTON...CARROLLTON...
DELMAR...OSAGE...WEATHERS...RED STAR AND ALPENA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3597 9344 3595 9348 3587 9351 3585 9394
      3597 9391 3626 9365 3632 9329 3613 9328
TIME...MOT...LOC 2140Z 262DEG 26KT 3623 9352 3606 9370
          3594 9382

$$
000 
WWUS54 KTSA 252158
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SUN MAY 25 2008

ARC015-087-252207-
/O.EXP.KTSA.SV.W.0322.000000T0000Z-080525T2200Z/
CARROLL AR-MADISON AR-
457 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND SOUTHEASTERN
CARROLL COUNTIES EXPIRES AT 500 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SEVERE WEATHER AND FLASH FLOOD WARNINGS CONTINUE FOR SOUTHERN 
MADISON COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3597 9344 3595 9348 3587 9351 3585 9394
      3597 9391 3626 9365 3632 9329 3613 9328
TIME...MOT...LOC 2157Z 262DEG 26KT 3625 9337 3608 9355
          3596 9367

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM CDT, 54 minutes earlier.

Area forecast discussion, May 25, 3:06 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN MAY 25 2008

.DISCUSSION...
ONGOING SEVERE WEATHER BEING AIDED BY PASSING MCV AND FUELED BY
STRONG INSTABILITY. THESE CONDITIONS REMAIN PRESENT INTO THE
EVENING HOURS WITH A GRADUAL EASTWARD SHIFT OF THE STORM
POTENTIAL. ATTENTION WILL THEN TURN TO ANY POSSIBILITY OF COMPLEX
MERGING FROM STORMS ALONG DRYLINE...HOWEVER THIS FEATURE REMAIN IN
FAR WEST TEXAS THUS ANY EFFECTS WOULD BE VERY LATE TONIGHT.
UNSEASONABLY WARM OVERNIGHT LOWS WILL CONTINUE.

FRONTAL BOUNDARY ACROSS KANSAS WILL SAG SLOWLY SOUTHWARD ON MONDAY
AS UPPER RIDGING FLATTENS...HOWEVER BULK OF STORMS DURING THE
AFTERNOON AND EVENING LOOK TO REMAIN OUT OF THE FORECAST AREA.
THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT AS A LARGE MCS IS
LIKELY TO TRACK MAINLY TO OUR NORTH...HOWEVER THE SOUTHERN
PERIPHERY OF THIS COMPLEX WILL THREATEN NORTHERN PORTIONS OF THE
AREA.

MCS OUTFLOW AND EVENTUALLY THE TRUE SYNOPTIC FRONTAL BOUNDARY WILL
ENTER INTO THE AREA ON TUESDAY WITH AN EXPECTED INCREASE IN
THUNDERSTORM COVERAGE...HELD SOMEWHAT IN CHECK BY PREVAILING UPPER
RIDGE ALOFT. TEMPERATURES WILL RETURN TO NEARER LATE MAY NORMALS
BY MID WEEK. PENDING THE LOCATION OF THE EFFECTIVE
FRONT...THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT SOUTH OF THE
AREA WEDNESDAY INTO THURSDAY.

THERMAL RIDGE RETURNS IN FORCE BY LATE WEEK AND SERVE AS A STRONG
CAP FOR THUNDERSTORM POTENTIAL...ALONG WITH AGAIN PUSHING
TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT MAY ATTEMPT TO IMPACT
THE FORECAST AREA NEXT WEEKEND THOUGH CONFIDENCE IS NOT HIGH THAT
THE BOUNDARY WILL MAKE MUCH SOUTHWARD PROGRESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  73  87 /  20  20  20  30
FSM   71  91  71  91 /  20  10  10  20
MLC   74  90  73  88 /  10  10  10  20
BVO   71  90  69  86 /  30  20  30  30
FYV   68  86  69  85 /  30  10  10  30
BYV   70  86  69  85 /  30  20  10  40
MKO   72  89  70  87 /  20  10  10  20
MIO   73  89  71  85 /  30  30  30  40
F10   73  89  73  86 /  10  10  10  20
HHW   73  89  74  89 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, May 25, 2:36 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT SUN MAY 25 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
236 PM CDT SUN MAY 25 2008

....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA
   AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A
WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70
MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A
RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS
ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING
AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND
WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD
IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY
WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 1:41 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008

OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483
Local storm report, May 25, 3:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 E ROGERS              36.33N 94.08W
05/25/2008  E0.88 INCH       BENTON             AR   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL REPORTED AT THE HIGHWAY 12 BRIDGE

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington66 min
May 25, 2:48 PM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
May 25, 3:24 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington66 min
May 25, 3:38 PM CDTSevere Thunderstorm WarningTSABenton41 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningTSAWashington38 min
May 25, 4:09 PM CDTSpecial Weather StatementTSACarroll36 min
May 25, 4:23 PM CDTSpecial Weather StatementTSAWashington37 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington46 min
May 25, 4:30 PM CDTSevere Thunderstorm WarningTSACarroll29 min
May 25, 4:54 PM CDTFlash Flood WarningTSAMadison5 hr
May 25, 5:05 PM CDTFlash Flood WarningTSAFranklin5 hr
May 25, 5:33 PM CDTFlash Flood WarningTSAWashington5 hr
May 25, 6:41 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.